Letters

Safety of complementary medicines should be monitored

BMJ 1996; 312 doi: https://doi.org/10.1136/bmj.312.7023.122 (Published 13 January 1996) Cite this as: BMJ 1996;312:122
  1. Hla Myat Saw
  1. President, Register of Chinese Herbal Medicine 21 Warbeck Road, London W12 8NS

    EDITOR,—Guy Vautier and R C Spiller report on a 32 year old man who died of hepatic failure after taking a complex Chinese herbal mixture.1 They identified one particular herb, Dictamnus dasycarpus, as the probable cause of the hepatotoxity. Recent double blind trials of a formula containing this herb, however, have failed to show any adverse effects on the liver.2 Moreover, an …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe